MAUDE Adverse Event Report: TORNIER S.A.S. CEMENT RESTRICTOR DIA.24MM; MESH, SURGICAL

TORNIER S.A.S. CEMENT RESTRICTOR DIA.24MM; MESH, SURGICAL
Catalog Number EBO101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, the patient sustained a fractured left distal humerus (following a fall) in 2017.This fracture was internally fixed with plate and screws, but in 2018, this repair failed, and he underwent a left total elbow replacement on (b)(6) 2018.This prosthetic joint has performed well, up until about 6 months ago, when he presented it to his surgeon, with increasing pain, and decreased range of motion.Surgeon stated that there were no clinical indicators suggesting infection.During surgery, significant synovitis and dark coloured tissue material was present in the prosthetic joint - surgeon called this tissue metalosis.No evidence of any pus, etc.After multiple tissue samples taken, extensive debridement and lavage, the surgeon decided to remove all implants, and insert an antibiotic cement spacer into both humeral and ulnar canals, with the view of a 2nd stage procedure in 2-3 months.No other information available.Stage 2 procedure to be booked in the future - surgeon to advise date.
 
Event or Problem Description
It was reported that, the patient sustained a fractured left distal humerus (following a fall) in 2017.This fracture was internally fixed with plate and screws, but in 2018, this repair failed, and he underwent a left total elbow replacement on (b)(6) 2018.This prosthetic joint has performed well, up until about 6 months ago, when he presented it to his surgeon, with increasing pain, and decreased range of motion.Surgeon stated that there were no clinical indicators suggesting infection.During surgery, significant synovitis and dark coloured tissue material was present in the prosthetic joint - surgeon called this tissue metalosis.No evidence of any pus, etc.After multiple tissue samples taken, extensive debridement and lavage, the surgeon decided to remove all implants, and insert an antibiotic cement spacer into both humeral and ulnar canals, with the view of a 2nd stage procedure in 2-3 months.No other information available.Stage 2 procedure to be booked in the future - surgeon to advise date.2nd stage revision performed on monday (b)(6) 2025.Surgeon stated that no infective organism was identified from samples taken during the 1st stage of this revision.Surgeon believes the prosthesis became loose because the patient "over-used" his prosthetic elbow joint, exceeding the forces that the implant was designed for.The mild "metalosis" - grey stained synovium / tissue noted during the stage 1 revision, was from the loose implants being abraided by the hard cement mantle.Cement spacer removed, tissue specimens taken, copious lavage, and the new prosthesis were implanted, as per standard technique.Joint stable on reduction.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation, and no other evidence were provided.The device inspection revealed the following an evaluation of the photograph of the explanted devices provided by the reporter indicates that the cement mantle on the implant stems is intact and present.All surfaces, polymer components, and fasteners are present and appear to be in satisfactory working conditions.However, no medical imaging or pathology was provided to verify the dysfunction of the implant or infection.A functional and dimensional inspection was not possible since the device was not returned for evaluation.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.Based on investigation, the root cause was attributed to a patient factors related issue.As explained by the surgeon who performed the revision it was decided after in house pathology testing at the facility and the surgeon's evaluation the complaint against the device was attributed to overuse of the joint by the pt causing the pain and reduced rom.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CEMENT RESTRICTOR DIA.24MM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23649064
Report Number3000931034-2025-00620
Device Sequence Number9896662
Product Code FTM
UDI-Device Identifier03700386922053
UDI-Public(01)03700386922053(17)230713(21)8377AT041
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K973453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/13/2023
Device Catalogue NumberEBO101
Device Lot Number8377AT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight95 KG